Alert archive / Maryland / Coastal Flood Statements in 2021
Coastal Flood Statement 11, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at May 9, 2021, 3:48 PM EDT for Dorchester County, Somerset County, Wicomico County, Maryland; Accomack County, Virginia. It took effect at May 9, 2021, 10:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2021, 3:48 PM EDT (19:48 UTC)
- In effect from
- May 9, 2021, 10:00 PM EDT
- Expired
- May 10, 2021, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Accomack County, VA
The radar
The Dover AFB radar (KDOX), 82 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WHUS41 KAKQ 091948
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
348 PM EDT Sun May 9 2021
MDZ022-023-VAZ099-100400-
/O.NEW.KAKQ.CF.S.0011.210510T0200Z-210510T0700Z/
Wicomico-Somerset-Accomack-
348 PM EDT Sun May 9 2021
...ELEVATED WATER LEVELS EXPECTED DURING HIGH TIDE TONIGHT...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...In Maryland, Somerset and Wicomico Counties. In
Virginia, Accomack County.
* WHEN...From 10 PM this evening to 3 AM EDT Monday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 3.3 1.2 1.1 2 MINOR
10/02 PM 2.1 0.0 0.2 2 NONE
11/02 AM 2.0 -0.1 -0.2 2 NONE
11/02 PM 1.7 -0.4 -0.1 1 NONE
12/02 AM 2.2 0.1 0.0 2 NONE
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 3.3 1.1 1.3 2-3 NONE
10/12 PM 2.4 0.2 0.7 2 NONE
11/01 AM 2.1 -0.1 0.0 1-2 NONE
11/01 PM 1.9 -0.3 0.2 1-2 NONE
12/02 AM 2.6 0.4 0.4 2 NONE
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 4.4 2.9 1.8 2-3 NONE
10/12 PM 3.2 1.7 1.0 2 NONE
11/01 AM 2.8 1.3 0.1 1-2 NONE
11/01 PM 2.5 1.0 0.3 1-2 NONE
12/01 AM 3.2 1.7 0.5 1-2 NONE
12/01 PM 2.3 0.8 0.2 2 NONE
&&
$$
MDZ021-100400-
/O.NEW.KAKQ.CF.S.0011.210510T0300Z-210510T1000Z/
Dorchester-
348 PM EDT Sun May 9 2021
...ELEVATED WATER LEVELS EXPECTED DURING HIGH TIDE TONIGHT...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...From 11 PM EDT this evening through late tonight.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 3.3 1.2 1.1 2 MINOR
10/02 PM 2.1 0.0 0.2 2 NONE
11/02 AM 2.0 -0.1 -0.2 2 NONE
11/02 PM 1.7 -0.4 -0.1 1 NONE
12/02 AM 2.2 0.1 0.0 2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/04 PM 2.2 0.2 0.5 1-2 NONE
10/04 AM 3.4 1.4 1.2 2 NONE
10/04 PM 2.2 0.2 0.5 1-2 NONE
11/05 AM 2.1 0.1 -0.1 1-2 NONE
11/05 PM 1.6 -0.4 0.0 1 NONE
12/05 AM 2.4 0.4 0.2 2 NONE
&&
$$2 follow-up statements
911
WHUS41 KAKQ 100133
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
933 PM EDT Sun May 9 2021
MDZ022-023-VAZ099-100700-
/O.CON.KAKQ.CF.S.0011.210510T0200Z-210510T0700Z/
Wicomico-Somerset-Accomack-
933 PM EDT Sun May 9 2021
...ELEVATED WATER LEVELS EXPECTED DURING HIGH TIDE OVERNIGHT...
* WHAT...Up to one foot of inundation above ground level expected
in low-lying areas near shorelines and tidal waterways.
* WHERE...In Maryland, Somerset and Wicomico Counties. In
Virginia, Accomack County.
* WHEN...Until 3 AM EDT Monday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 3.4 1.3 1.2 2 MINOR
10/02 PM 2.1 0.0 0.2 2 NONE
11/02 AM 2.0 -0.1 -0.2 2 NONE
11/02 PM 1.7 -0.4 -0.1 1 NONE
12/02 AM 2.2 0.1 0.0 2 NONE
12/03 PM 1.6 -0.5 -0.2 1-2 NONE
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 3.3 1.1 1.3 2-3 NONE
10/12 PM 2.4 0.2 0.7 2 NONE
11/01 AM 2.1 -0.1 0.0 1-2 NONE
11/01 PM 1.9 -0.3 0.2 1-2 NONE
12/02 AM 2.6 0.4 0.4 2 NONE
12/02 PM 1.8 -0.4 0.1 2 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/10 PM 2.6 0.6 0.8 3-4 NONE
10/10 AM 1.8 -0.2 0.3 2-3 NONE
10/10 PM 2.0 0.0 0.2 2-3 NONE
11/11 AM 1.9 -0.1 0.4 1-3 NONE
11/11 PM 2.4 0.4 0.6 1-3 NONE
12/11 AM 1.7 -0.3 0.3 3-4 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/09 PM 2.9 0.1 0.4 3 NONE
10/08 AM 1.7 -1.1 -0.6 1-3 NONE
10/08 PM 2.7 -0.1 -0.1 1 NONE
11/09 AM 2.8 0.0 0.5 1 NONE
11/09 PM 3.3 0.5 0.4 1 NONE
12/09 AM 2.4 -0.4 0.1 1 NONE
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 4.4 2.9 1.8 2-3 NONE
10/12 PM 3.2 1.7 1.0 2 NONE
11/01 AM 2.8 1.3 0.1 1-2 NONE
11/01 PM 2.5 1.0 0.3 1-2 NONE
12/01 AM 3.2 1.7 0.5 1-2 NONE
12/01 PM 2.3 0.8 0.2 2 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/09 PM 4.8 0.3 0.3 1 NONE
10/08 AM 3.7 -0.8 -0.2 1 NONE
10/09 PM 4.7 0.2 -0.2 1 NONE
11/09 AM 4.0 -0.5 0.1 1 NONE
11/10 PM 5.2 0.7 0.3 1 NONE
12/10 AM 3.9 -0.6 0.1 1 NONE
&&
$$
MDZ021-100945-
/O.CON.KAKQ.CF.S.0011.210510T0300Z-210510T1000Z/
Dorchester-
933 PM EDT Sun May 9 2021
...ELEVATED WATER LEVELS EXPECTED DURING HIGH TIDE OVERNIGHT...
* WHAT...Up to one foot of inundation above ground level expected
in low-lying areas near shorelines and tidal waterways,
especially in vulernable areas across southern Dorchester
County.
* WHERE...Dorchester County.
* WHEN...Until 6 AM EDT Monday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
* ADDITIONAL DETAILS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 3.4 1.3 1.2 2 MINOR
10/02 PM 2.1 0.0 0.2 2 NONE
11/02 AM 2.0 -0.1 -0.2 2 NONE
11/02 PM 1.7 -0.4 -0.1 1 NONE
12/02 AM 2.2 0.1 0.0 2 NONE
12/03 PM 1.6 -0.5 -0.2 1-2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/04 AM 3.4 1.4 1.2 2 NONE
10/04 PM 2.2 0.2 0.5 1-2 NONE
11/05 AM 2.1 0.1 -0.1 1-2 NONE
11/05 PM 1.6 -0.4 0.0 1 NONE
12/05 AM 2.4 0.4 0.2 2 NONE
12/05 PM 1.5 -0.5 -0.1 1-2 NONE
&&
$$874
WHUS41 KAKQ 100707
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
307 AM EDT Mon May 10 2021
MDZ022-023-VAZ099-100815-
/O.EXP.KAKQ.CF.S.0011.000000T0000Z-210510T0700Z/
Wicomico-Somerset-Accomack-
307 AM EDT Mon May 10 2021
The threat for any shallow coastal flooding has ended.
&&
$$
MDZ021-101000-
/O.CON.KAKQ.CF.S.0011.000000T0000Z-210510T1000Z/
Dorchester-
307 AM EDT Mon May 10 2021
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...Until 6 AM EDT Monday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/04 AM 3.4 1.4 1.2 2 NONE
10/04 PM 2.1 0.1 0.4 1-2 NONE
11/05 AM 2.1 0.1 -0.1 1-2 NONE
11/05 PM 1.6 -0.4 0.0 1 NONE
12/05 AM 2.4 0.4 0.2 2 NONE
12/05 PM 1.5 -0.5 -0.1 1-2 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at May 9, 1:35 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 9, 1:35 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
135 PM EDT Sun May 9 2021
.SYNOPSIS...
High pressure slides off the coast this morning. Another cold
front crosses the region on Monday, bringing a chance of
showers and thunderstorms to the region. High pressure returns
Monday night into Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1005 AM EDT Sunday...
High pressure situated over eastern VA this morning will slide
offshore by midday. A warm front associated with a system in
the middle part of the country will lift north of the area
late this morning into the afternoon.
Increased high temperatures by a couple degrees across inland
portions of the area based on the latest observations and model
guidance. Temperatures were lowered a degree or two across the
Eastern Shore/NE where a SE wind off the cooler water will
remain through much of the afternoon. Have highs ranging from
the mid to upper 70s north to lower 80s across the far south
this afternoon. Daytime highs on the Eastern Shore will likely
stay in the 60s today. Skies become partly to mostly sunny
across the region this afternoon with gusty S to SW winds. Mild
tonight with increasing clouds and breezy southerly flow. Lows
tonight will only drop into the mid to upper 60s. Some locations
on the Eastern Shore may reach their "highs" tonight due to the
warm southerly flow. Dry to start the night, but rain chances
increase after midnight as a cold front approaches the area.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
As of 310 AM EDT Sunday...
The previously mentioned low will advance up to New England on
Monday. A cold front associated with this system will cross the
area from N to S during the day on Monday, reaching far southern
VA and NE NC by mid-afternoon. Showers and thunderstorms are
expected along and south of the front, especially Monday
afternoon and evening. A few storms may be strong to severe
with the greatest threat across the southern third of the
forecast area. Precip chances diminish from NW to SE as we head
through Monday evening and overnight. There will likely be a
decent temperature gradient from N to S depending on the front
placement Monday afternoon (potential for highs only in the mid 60s
for the northern half of the forecast area). For now, have gone
close to NBM with highs nr 70/lwr 70s across the north to the
upr 70s and low 80s south. Low temps range from the mid 40s NW
to mid 50s SE Monday night.
High pressure builds across the region from the northwest on
Tuesday and dry conditions are anticipated. Temperatures
Tuesday will be below average with highs in the mid-upr 60s to
around 70.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 310 AM EDT Sunday...
Dry conditions to start the forecast period on Tuesday night and
Wednesday as high pressure builds across the region from the NW.
During the Thursday and Friday portion of the forecast, still some
big differences between ECMWF/Canadian and GFS. Low pressure
develops and moves across the southern US Wednesday before moving
off the SE coast on Thursday. The ECMWF/Canadian both have high
pressure anchored over the local area which keeps the area of low
pressure well south/offshore of the local area. This would result in
mainly dry weather for our area. Meanwhile the GFS has a trough
approaching from the west and the southern low developing and moving
up the SE coast while the high is anchored further off the coast.
For now, didn't stray too far from the NBM which keeps low-end
chance PoPs over the local area to account for the continued
uncertainty. Dry weather returns later Friday into next weekend.
Temperature-wise, expect a slow moderating trend through the
extended period with below average temperatures on Wednesday and
Thursday (highs in the upper 60s to around 70 and lows in the 40s to
lower 50s). Temperatures return closer to normal Friday and Saturday
with highs currently forecast in the low to mid 70s and lows in the
upper 40s to lower 50s. Warmer, average to above average
temperatures look to potentially return past the extended forecast
period.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 135 PM EDT Sunday...
VFR conditions to start out the 18Z TAF period. Mid and high
clouds will increase this afternoon through tonight as a cold
front approaches the region from the northwest. Clouds lower and
rain chances increase closer to sunrise on Monday morning.
MVFR ceilings are possible Monday morning into the afternoon,
especially across the southern half of the area. Showers and
thunderstorms may also cause restrictions later Monday morning
into Monday afternoon. Conditions improve from north to south
during the day Monday as the cold front dips south. SSW winds
this afternoon may gust up to 25 to 30 knots at times and will
remain elevated tonight into tomorrow morning. Winds turn around
to the north behind the front.
Outlook: Conditions improve from north to south through the day
Monday with VFR returning to all sites by Monday night. High
pressure builds across the region on Tuesday and Wednesday
leading to VFR flying conditions.
&&
.MARINE...
As of 215 AM EDT Sunday...
Sfc hi pres INVOF the local waters attm retreats to the SE and well
E of the SE CONUS coast by this afternoon/evening. Winds starting
out VRB to NNE mainly blo 10-15 kt...become S during the morning
and will increase late today...thus will (initially) start SCAs
on the Ches Bay mid afternoon. Lo pres tracking through the OH
Valley Sun night to srn New England Mon morning will cause SW
winds to increase significantly (and SCAs for all the local waters).
Cold front crosses the local waters Mon midday-afternoon w/ winds
turning to the NNW by late afternoon. SCAs (for poss elevated NNE
winds) may linger Mon night into Tue (morning) before decreasing.
A secondary front crossing the local waters late Tue brings
another period of CAA and the potential for elevated NNW winds
(into Wed).
&&
.TIDES/COASTAL FLOODING...
As of 140 AM EDT Sunday...
Period of increased SSW winds is expected tonight into early
Mon which will likely cause tidal departures (near time of high
tide) of around 1 ft above normal (potentially approaching or
slightly exceeding minor tidal flood thresholds) on the bay
side of the Lower MD Ern Shore. At this time...it looks like
Bishop's Head stands the best chc of exceeding minor flood
thresholds (current forecast has Bishop's Head/Cambridge/Crisfield
cresting at 3.3 ft above MLLW). Those SW winds may cause a
sharp lowering of tide levels INVOF the lower Ches Bay (and
tidal tributaries) and along the Atlantic beaches tonight into
Mon. However...water levels on the Lower Ches Bay are forecast
to remain ~0.5 ft above low water thresholds.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 8 PM this evening to noon EDT Monday
for ANZ635>637.
Small Craft Advisory until noon EDT Monday for ANZ630>632-634.
Small Craft Advisory from 6 PM this evening to 2 PM EDT Monday
for ANZ633.
Small Craft Advisory from 8 PM this evening to 2 PM EDT Monday
for ANZ638.
Small Craft Advisory from 6 PM this evening to noon EDT Monday
for ANZ650-652-654-656-658.
&&
SYNOPSIS...JDM
NEAR TERM...AJB/JDM
SHORT TERM...AJB/JDM
LONG TERM...AJB/JDM
AVIATION...AJB
MARINE...ALB
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 9, 3:13 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 313 AM EDT Sun May 9 2021 MDZ021>025-VAZ048-061-062-064-069-075>078-085-099-509>512-517>522- 100715- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Middlesex-Accomack-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western King William- Eastern King William-Western King and Queen-Eastern King and Queen- Western Essex-Eastern Essex- 313 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ060-065>068-079>084-086>090-092-093- 095>098-100-513>516-523>525-100715- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg- Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Mathews-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York-Newport News-Hampton/Poquoson- 313 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for a few strong to severe thunderstorms Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 9, 10:22 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 AM EDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 N GOOCHLAND 37.70N 77.89W
05/04/2021 GOOCHLAND VA PUBLIC
*** 2 INJ ***
THE GOOCHLAND FARMERS MARKET WAS HIT WITH AN
ESTIMATED 65 MPH THUNDERSTORM WIND GUST. TWO
INDIVIDUALS WERE INJURED AS A RESULT OF
FLYING DEBRIS. ADDITIONALLY, FLYING DEBRIS
CAUSED DAMAGE TO CARS AND VENDORS LOST
MERCHANDISE.
&&The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:06 AM EDT | Small Craft Advisory | AKQ | 37 hr |
Nearby
Coastal Flood Statements in Maryland, 2021Coastal Flood Statements in Virginia, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.